Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 139, NWS Buffalo, NY

August 9, 2008Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2008, 3:53 PM EDT for Niagara County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2008, 3:53 PM EDT (19:53 UTC)
Expired
Aug 9, 2008, 4:45 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Niagara County, NY

The radar

The Buffalo radar (KBUF), 39 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 091953
SVRBUF
NYC063-092045-
/O.NEW.KBUF.SV.W.0139.080809T1953Z-080809T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT SAT AUG 9 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NIAGARA COUNTY IN WESTERN NEW YORK

* UNTIL 445 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
  YOUNGSTOWN...OR 16 MILES NORTH OF NIAGARA FALLS...AND MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YOUNGSTOWN BY 400 PM EDT...
  WILSON BY 410 PM EDT...
  OLCOTT BY 415 PM EDT...
  NEWFANE BY 430 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4328 7906 4330 7891 4332 7887 4334 7874
      4335 7873 4335 7868 4337 7863 4338 7847
      4311 7847 4314 7905 4327 7907
TIME...MOT...LOC 1952Z 274DEG 27KT 4331 7907

$$

HITCHCOCK
2 follow-up statements
000 
WWUS51 KBUF 092019
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT SAT AUG 9 2008

NYC063-092045-
/O.CON.KBUF.SV.W.0139.000000T0000Z-080809T2045Z/
NIAGARA NY-
418 PM EDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NIAGARA COUNTY...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF OLCOTT...OR
12 MILES NORTHWEST OF LOCKPORT...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWFANE BY 430 PM EDT...
  BARKER BY 445 PM EDT...

STRONG WINDS HAVE ACCELERATED WELL AHEAD OF THIS SEVERE 
THUNDERSTORM. DO NOT WAIT FOR THE SOUND OF THUNDER OR SIGHT OF 
LIGHTNING TO SEEK SHELTER.

LAT...LON 4328 7883 4334 7875 4335 7868 4336 7865
      4336 7863 4337 7863 4337 7859 4338 7847
      4311 7847 4314 7895
TIME...MOT...LOC 2018Z 272DEG 24KT 4331 7882

$$

HITCHCOCK
000 
WWUS51 KBUF 092041
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT SAT AUG 9 2008

NYC063-092051-
/O.EXP.KBUF.SV.W.0139.000000T0000Z-080809T2045Z/
NIAGARA NY-
441 PM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NIAGARA COUNTY WILL EXPIRE AT
445 PM EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT SEVERE WEATHER DAMAGE TO LOCAL LAW ENFORCEMENT FOR 
RELAY TO THE NATIONAL WEATHER SERVICE IN BUFFALO.

LAT...LON 4328 7883 4334 7875 4335 7868 4336 7865
      4336 7863 4337 7863 4337 7859 4338 7847
      4311 7847 4314 7895
TIME...MOT...LOC 2041Z 272DEG 24KT 4330 7861

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:51 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 2:51 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
251 PM EDT SAT AUG 9 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE CENTRAL GREAT LAKES AND ITS
ASSOCIATED COLD FRONT WILL DROP SOUTHEAST INTO WESTERN NEW YORK
TONIGHT AND SUNDAY...BRINGING MORE UNSETTLED WEATHER BACK INTO THE
REGION. A FEW MORE SHOWERS AND THUNDERSTORMS ARE FORECAST TO
LINGER INTO MONDAY AND MONDAY NIGHT AS THIS SYSTEM MOVES EAST INTO
NEW ENGLAND...THEN HIGH PRESSURE IS EXPECTED TO BRING A RETURN TO
DRIER AND QUIETER WEATHER FOR TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
230 PM UPDATE...BEAUTIFUL DAY IN PROGRESS ACROSS ALL OF OUR
REGION AT MID AFTERNOON WITH PLENTY OF SUNSHINE...LGT WINDS...MILD
TEMPS AND LOW HUMIDITY. EARLIER CU HAVE FLATTENED OUT AS EXPECTED
AS THEY ENCOUNTERED STRONG CAP AT 7K FT...AND PATCH OF AC WAS
BRUSHING THE S SHORE OF LK ONTARIO ACROSS ORLEANS/MONROE CTYS WITH
NOTHING MORE THAN A SPRINKLE OR TWO. A FEW CELLS ALSO DEVELOPED
NEAR ERIE PA BUT HAVE WEAKENED.

LOTS OF ACTION UPCOMING THOUGH...AND ITS NOT TOO FAR AWAY. WV
LOOP SHOWS DISTINCT DEEP UPPER LOW NEAR THE SOO (NRN MICH) AT 18Z
AND IT WAS CONTINUING TO ROTATE SOUTHWARD. CONVECTION HAS BEEN
SPARKING AHEAD OF THIS FEATURE ACROSS MICH...AND NOW ACROSS SRN
ONTARIO...AND AT 18Z EXTENDED IN A NEAR SOLID ARC FROM NEAR
HAMILTON TO SARNIA TO FLINT TO N OF GRAND RAPIDS. THE STORMS ON
THE LEADING EDGE NEAR HAMILTON WERE STRONG. THIS ARC WILL
CONTINUE TO DROP SOUTH BUT IT WILL BE HELD UP FOR AWHILE ALONG ITS
EASTERN EDGE BY THE LAKE ERIE SHADOW. STILL...EXPECT IT TO PIVOT
ON INTO OUR AREA THIS EVENING...PERHAPS AS EARLY AS 6 TO 7 PM OVER
NIAG FRONTIER. GRID POPS ARE VERY TIGHT AND WILL NEED TO BE
ADJUSTED ALMOST HOURLY...BUT BROUGHT THEM QUICKLY UP TO CATEG POPS
LATER THIS EVE IN WEST AND AFT MIDNIGHT EAST.

PRIOR TO THIS...THERE COULD BE SOME ISOLD DEVELOPMENT INLAND FROM
LK ERIE OVER NW PA WHICH WOULD DRIFT UP INTO INTERIOR SRN TIER...SO
WENT WITH LOW CHC POPS FOR AWHILE THERE PRIOR TO MAIN ACTIVITY
ARRIVING LATER THIS EVENING.

AS FOR SEVERE POTENTIAL...INSTABILITY IS LIMITED WITH LOW DEW PTS
AND WIND FIELDS ARE NOT IMPRESSIVE..BUT COLD POOL WILL LOWER
FREEZING LEVELS DRAMATICALLY SO THERE IS POTENTIAL FOR HAIL.

MODELS ALL SHOW A DRY SLOT PIVOTING INTO WESTERN AREAS TOWARD
DAYBREAK SO WILL LOWER POPS SIGNIFICANTLY...BUT STILL HOLD THEM
IN LOW CHC CATEGORY.

ON SUNDAY...MODELS IN BETTER AGREEMENT NOW IN DROPPING UPPER LOW
ACROSS SRN ONTARIO TO ERN LK ERIE BY AFTERNOON AND THEN DOWN INTO
NRN PA SUN EVENING. SFC FEATURE IS A BIT FURTHER EAST...BUT NOT BY
MUCH...CROSSING FAR WRN NY DURING THE DAY. THIS WILL PLAY HAVOC
WITH OUR WIND FIELDS AND RAINFALL POTENTIAL. FOR NOW...WILL
CONTINUE WITH DRY SLOT SCENARIO INTO CNTRL NY BY EARLY
AFTERNOON...THEN CLOSING OFF. IN WEST...A FAIRLY DRY MORNING WILL
GIVE WAY TO INCR POPS AGAIN IN AFTERNOON AS WRAPAROUND PIVOTS
AROUND THE LOW AS IT PULLS EAST AND SOUTH. WETTEST PERIOD NR LK
ERIE MAY ACTUALLY BE LATER SUN AFTERNOON AND EVENING. AS FOR
WINDS...WILL PLAY THEM SOUTHWEST AND WEST NR LK ERIE AND FAR WRN
LK ONTARIO...BUT L/V TO EASTERLY FOR AWHILE ACROSS E LK ONTARIO
ZONES. THEY SHOULD BE QUITE LIGHT THOUGH AS WELL BE NEAR CENTER OF
ENTIRE SYSTEM AND NOT THE PERIPHERY WHERE WINDS WOULD BE STRONGER.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
DURING THE SHORT TERM PERIOD...THE CLOSED UPPER LOW WILL DRIFT FROM
A POSITION NEAR BUFFALO SUNDAY EARLY EVENING TO THE BINGHAMTON AREA
DURING THE COURSE OF SUNDAY NIGHT...BEFORE MOVING ON TO NEW ENGLAND
ON MONDAY AND THE EVENTUALLY MAINE COAST MONDAY NIGHT.

WITH THE LOSS OF DAYTIME HEATING SUNDAY NIGHT...EXPECT THAT SUNDAY
AFTERNOONS WIDESPREAD DIURNALLY-DRIVEN CONVECTION WILL GRADUALLY
WEAKEN AND BECOME MORE SCATTERED WITH TIME...THOUGH IT WILL LIKELY
NOT SHUT OFF COMPLETELY WITH THE CORE OF THE UPPER LOW AND
ASSOCIATED COLD POOL SLOWLY WORKING ACROSS THE AREA. AT THIS
POINT...HAVE ELECTED TO KEEP THINGS SIMPLE IN THE FORECAST WITH
BROADBRUSH LIKELY POPS EARLY IN THE EVENING...GRADUALLY TAPERING
DOWN TO THE CHANCE/SCATTERED RANGE DURING THE REMAINDER OF THE
NIGHT. WHILE THERE IS AT LEAST SOME POTENTIAL FOR SOME LAKE
ENHANCEMENT TO SET UP BEHIND THE LOW LATER SUNDAY NIGHT...THERE
REMAINS CONSIDERABLE UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF
THE LOW...AND EXACTLY HOW THE LOW LEVEL WIND FIELDS WILL EVOLVE
BEHIND ITS PASSAGE. WITH AT LEAST SOME DOUBT IN MY MIND AS TO
WHETHER A SUFFICIENTLY ALIGNED FLOW TO SUPPORT LAKE EFFECT WILL
DEVELOP...HAVE OPTED TO NOT INDICATE ANY AREAS OF LAKE ENHANCEMENT
IN THE FORECAST AT THIS TIME.

DURING MONDAY...WILL LEAVE A CHANCE OF CONVECTION IN THE FORECAST AS
MOISTURE CONTINUES TO WRAP AROUND THE SLOW MOVING CLOSED LOW...WITH
THE HIGHEST POPS FOUND ACROSS THE NORTH COUNTRY...WHICH WILL BE
SUBJECT TO ANOTHER VORTICITY LOBE WRAPPING AROUND THE BACK SIDE OF
THE LOW CENTER.

AS THE UPPER LOW PULLS FURTHER AWAY FROM OUR REGION MONDAY
NIGHT...WILL FINALLY DROP POPS BELOW THE CHANCE THRESHOLD FROM
SOUTHWEST TO NORTHEAST AS FORCING WEAKENS...AND LOW LEVEL
RIDGING/DRIER AIR BEGINS BUILDING IN FROM THE CENTRAL GREAT LAKES.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL DUE TO THE
INFLUENCE OF THE UPPER LOW AND COLD POOL...WITH 850 MB TEMPS OF +9C
OR SO ONLY SUPPORTING HIGHS IN THE LOWER 70S ON MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
IN GENERAL...THE EXTENDED PORTION OF THE FORECAST WILL CONTINUE TO
FEATURE LARGE-SCALE UPPER RIDGING ACROSS THE WESTERN PART OF NORTH
AMERICA...WITH A DOWNSTREAM TROUGH REMAINING IN PLACE ACROSS THE
EAST. AS A RESULT...WE SHOULD CONTINUE TO SEE TEMPERATURES AVERAGING
A BIT BELOW NORMAL DURING THIS PERIOD...ALONG WITH PERIODIC CHANCES
FOR CONVECTION.

IN TERMS OF PRECIPITATION CHANCES...EXPECT DRY CONDITIONS ON TUESDAY
AS HIGH PRESSURE RIDGES IN FROM THE CENTRAL GREAT LAKES. THIS WILL
THEN BE FOLLOWED BY A RENEWED THREAT OF MORE SHOWERS AND
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS ANOTHER CLOSED UPPER LEVEL
LOW DIGS SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST. THE BEST
CHANCES FOR PRECIPITATION NOW APPEAR TO BE ON THURSDAY AND
FRIDAY...WHEN THE CORE OF THIS SYSTEM IS EXPECTED TO PASS ACROSS THE
FORECAST AREA. THIS SHOULD FOLLOWED BY A RETURN TO DRIER WEATHER ON
SATURDAY AS THE LOW PULLS OUT ACROSS NEW ENGLAND...AND SURFACE BASED
RIDGING BUILDS EAST ACROSS THE GREAT LAKES IN ITS WAKE.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL AREAWIDE INTO THE EARLY EVENING...BUT
WILL INSERT A TEMPO GROUP FOR THUNDERSTORMS FOR A FEW
HOURS...BEGINNING AT 00Z-01Z AT KBUF/KIAG...03Z AT KROC...AND 08Z
AT KART TERMINALS. CONDITIONS MAY LOWER TO MVFR/IFR BRIEFLY IN THE
STORMS. THEY SHOULD IMPROVE TO LOW VFR CIGS...3-4 K FT LATER
TONIGHT AND SUNDAY IN THE WAKE OF THE FRONT.

OUTLOOK...
MONDAY...VFR/LOCALLY MVFR IN SCATTERED SHOWERS/THUNDERSTORMS.
TUESDAY THROUGH THURSDAY...GENERALLY VFR.

&&

.MARINE...
MODERATE SOUTHWEST WINDS WILL BECOME LOCALLY GUSTY IN THUNDERSTORMS
AS THEY CROSS THE REGION TONIGHT...THEN WILL BECOME LIGHT ON SUNDAY
AS LOW PRESSURE PASSES SOUTHEAST ACROSS WESTERN LAKE ONTARIO INTO
WESTERN NEW YORK. WINDS WILL TEND SOUTHWEST AND WEST ON THE LAKE
ERIE AND WESTERN LAKE ONTARIO WATERS...BUT BE VARIABLE OR BACK TO
EASTERLY OVER EASTERN LAKE ONTARIO DURING SUNDAY. AS THE LOW CROSSES
THE AREA SUNDAY NIGHT AND MONDAY...GENERALLY LIGHT WINDS WILL
FRESHEN AND TEND NORTHWESTERLY IN ITS WAKE...THOUGH WINDS AND WAVES
ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS
TIME.

WATERSPOUTS WILL ALSO BECOME A DISTINCT POSSIBILITY ONCE AGAIN LATER
TONIGHT AND SUNDAY AS A COLD POOL ALOFT OVERSPREADS THE AREA...AND
WILL LIKELY REMAIN SO THROUGH SUNDAY NIGHT AND MONDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR/SFM
Hazardous weather outlook, Aug 9, 2:50 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT AUG 9 2008

NYZ001>003-010>013-019>021-085-101000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
250 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
DAMAGING WIND GUSTS AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
250 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STRONG
WINDS AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-101000-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
250 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CROSS THE AREA AFTER MIDNIGHT TONIGHT. A FEW OF
THEM MAY BE STRONG WITH GUSTY WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:45 PM EDTSpecial Marine WarningBUF78 min
Aug 9, 4:32 PM EDTSpecial Marine WarningBUF58 min
Aug 9, 7:10 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua37 min
Aug 9, 7:53 PM EDTSevere Thunderstorm WarningBUFErie37 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.